Eric Carter and I are organizing a summer skimo and trail running training camp in Squamish, BC and we want to invite you to join us! The camp will take place September 12-14th, 2014. This will serve as the fall training camp for SMCC Canadian National Team but we have also opened it up to the public. Last years camp was an absolute success and we want to make it even better this year so please save the date and join us in September!
Not a skier? No problem! This will be a trail running focused camp so trail, mountain, and ultra runners are encouraged to join us! Rollerski workouts are optional and there will be an alternative workout planned for the non-skiers!
» Stay tuned to this page over the next few weeks as we announce more details!
- Training for three days around Vancouver, Squamish, and Whistler, BC with fellow skimo racers and members of the Canadian National Ski Mountaineering Team.
- Dates are September 12-14, 2014.
- The agenda includes trail running, strength training at Challenge By Choice in Squamish, and roller skiing with video technique analysis.
- Cost will be approximately $20 per person for all three days!
- SMCC stands for Ski Mountaineering Competition Canada and is a section of the Alpine Club of Canada
Dynafit and Escape Route are bringing us an excellent evening presentatios that we think will be interesting to skimo racers, ski tourers and trail runners. For those already attending the camp, there is no additional cost. For those who just wish to attend the presentations, the cost is $5 at the door. The presentations will take place at 7pm on Saturday at the Escape Route in Squamish. Escape Route is also preparing special pricing for those in attendance to pre-order the latest and greatest skimo gear that is difficult to get our hands on here in North America.
If a skimo training camp like this interests you, please, email us to sign-up or to ask for more information via the form below.
(click the links for meeting place)
- 8:00 AM: Alice Lake Run (1-2 hrs) & Brohm Lake Swim
- 2:00 PM: Sea to Sky Gondola Vertical K* (1-1.5 hrs)
- 6:30 PM: BBQ in Squamish
- 9:30 AM: Yoga for skiers who don’t do yoga…aka: light stretching (30min at S2SG Base)
- 10:00 AM: Sea to Sky Gondola – Sky Pilot Long Run/Scramble (5+ hrs)
- 7:00 PM: Slideshow Presentation at Escape Route, Squamish.
- 8:00 AM: Strength at Challenge by Choice (1hr)
- 11:00 AM: Garibaldi Park long run (4+ hrs at Rubble Creek)
*Just announced: Sea to Sky Gondola has partnered with us to provide access to the Sky Pilot area!
Logistics and Gear
The camp will officially begin Friday morning but we understand work schedules may prevent some from joining us then. Feel free to come Friday night or catch up with us Saturday morning. Athletes are responsible for finding their own housing during the camp but we will do everything we can to help you find a place to crash. If you have friends to stay with in town, great, if not, let us know and we will try to figure something out! Below is a basic gear list for the camp:
- Running Shoes
- Training clothing
- Sandals, post workout clothing, and beach gear
- Ski/running poles
- Food for fuel during workouts
- Preferred snacks for meals
- Rollerskis (optional)
- Mountain bike (optional)
- Rock climbing gear (optional)
Can I handle it? For non-members of the national team, you may be wondering if you can handle workouts. You should be able to complete 3 days of intense exercise, with up to 3hrs of running per day in order to attend. Most of our long runs have extended periods of hiking involved so are not as intense as they may sound but they still require fitness. If you are unsure if you should attend, take a look at the write up from last year’s camp or send us an email!
Cost: Approximately $20 per person to participate in all the workouts. We are trying to keep the cost as low as possible. Once we confirm attendance, we will have an exact number.
» Here is how the the first Canadian Team summer training camp in Squamish went last year.
» Here is how our Canadian Team summer training camp looked like in Revelstoke in 2012.
» To improve your training in the meantime checkout these:
- Summer training tips for skimo racers from Adam Campbell (professional mountain runner)
- “Bread and butter” summer training for rando racing…
- Hiko-run: Skimo racer’s best summer friend